Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes unexplained bruising and blue veins in hands?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
I have unexplained bruising. I've always bruised easily, but this is just appearing with no fall. Also my veins in my hands are very blue.
Posted Fri, 29 Nov 2013 in Blood Disorders
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Unexplained bruising causes&recommendations... Detailed Answer: Hi, The bruising you are facing is most likely to be related to many health problems: - aging : with passing of time, the blood vessels of the skin become more fragile; while skin become more thinner, leading to bruising - many medications cause bruising : aspirin, warfarin, etc. (are you currently using such drugs?) - supplements containing fish oil or/and gingko - local cortisonics used for allergy or other skin problem - exposing to the sun for long time If you are taking one of the medications mentioned above, I'd suggest to talk to your physician about the possibility of stop taking them and find another alternative. Meanwhile, I'd also advise to - if bruising become more severe and you notice unusual skin problems, please contact the physician immediately. Physical examination and certain lab tests should be performed. - you can prevent bruising by trying to put every household at its place to avoid sudden fall or/and bump. - can wear long sleeve shirts or/and pants to protect skin from the bumping - avoid your skin to be exposed to the sun for long time Hope it answered to your inquiry! If you have further questions, feel free to contact me again; I'd be glad to assist you further. Dr.Bardha
Above answer was peer-reviewed by
Follow-up: What causes unexplained bruising and blue veins in hands? 33 minutes later
Thank you so much. I just started taking fish oil about a month ago. I'll stop that immediately.
Answered by Dr. Fatbardha Sejdini 6 hours later
Brief Answer: Fish oil could have caused increased bruising... Detailed Answer: Hi again, Indeed, fish oil could have contributed to increased bruising. You can see the improvement within the first month from the moment you stop this supplement. Glad to hear that my answer helped you! If you do not have any other clarification, please close this thread and rate my answer. If you still have question, I'd be happy to answer them back! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor